Alert archive / New Mexico / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 122, NWS Albuquerque, NM

June 26, 2005Sandoval County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 26, 2005, 1:05 PM MDT for Sandoval County, New Mexico. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 2005, 1:05 PM MDT (19:05 UTC)
Expired
Jun 26, 2005, 2:05 PM MDT
In force
60 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County Sandoval County, NM

The radar

The Albuquerque radar (KABX), 60 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 7.1 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2005-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 437 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2005-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
437 J/kg
Mixed-layer CIN
-176 J/kg
Mixed-layer LCL
1623 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:03 AM MDT, 10 hours 2 minutes earlier.

Area forecast discussion, Jun 26, 3:03 AM MDT, 10 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
303 AM MDT SUN JUN 26 2005

.DISCUSSION...ANOTHER ACTIVE DAY...MAINLY EAST...IN STORE BEFORE A
DRYING AND WARMING TREND TAKES SHAPE.

SHOWERS AND THUNDERSTORMS CONTINUING ACROSS THE NORTHEAST EARLY THIS
MORNING AND SHOULD WANE AROUND OR AFTER SUNRISE. CLOUDS TO LINGER
THROUGH THE MORNING THEN BEGIN TO UP THIS AFTERNOON. DRIER AIR
IS WORKING INTO THE WESTERN THIRD WITH DEWPOINTS IN EASTERN ARIZONA 7
TO 13 DEGREES LOWER THAN THIS TIME YESTERDAY. WATER VAPOR LOOP SHOWS
A DRY SLOT ON SOUTH SIDE OF A FILLING UPPER TROUGH ACROSS SOUTH
UTAH/NORTH AZ. THUNDERSTORMS WILL BE HARD TO COME BY BUT ENOUGH
INSTABILITY IS INDICATED THIS AFTERNOON TO PRODUCE ISOLATED TSTMS
OVER AND WEST OF THE CONTINENTAL DIVIDE.  ACROSS THE EAST...ANALYSIS
AND MODEL PROGS MAINTAIN MOISTURE AXIS AND GOOD INSTABILITY ACROSS
THE EASTERN THIRD TODAY/TONIGHT. QUESTION IS WILL CLOUD COVER...
COOLER TEMPS AND YESTERDAY/S CONVECTION KEEP TODAY/S FORECAST
CONVECTION AT BAY? WILL MAINTAIN CHANCE POPS ACROSS THE EAST AND LET
DAY CREW MONITOR. CENTRAL VALLEYS IN BETWEEN THE WET AND THE DRY...
LOW GRADE POPS LOOK OK FOR NOW.

MODELS STILL ADVERTISING A DRYING/WARMING TREND TO TAKE SHAPE MONDAY
AND PERSIST MUCH OF THE NEW WEEK. CENTER OF UPPER RIDGE SETTLES OVER
SOUTHERN NEW MEXICO PRODUCING A WESTERLY FLOW ACROSS THE NORTHERN
HALF...GRADUALLY SCOURING OUT MUCH OF THE CURRENT MOISTURE. TEMPS
ALOFT WILL WARM AS WELL PRODUCING A MODERATE STRENGTH CAP. ADDED
LOW GRADE POPS TO THE EASTERN PLAINS MONDAY EVENING WITH THE
BETTER DRYING TO TAKE PLACE TUESDAY. WILL MAINTAIN THE SLIGHT CHANCES
WEDNESDAY AND FRIDAY ACROSS THE NORTHEAST. ALTHOUGH THE DGEX HAS
BACKED OFF SLIGHTLY ON WEDNESDAYS FRONT AND RAIN CHANCES...GFS IS NOW
TRENDING TOWARDS THE DGEX. FUTURE SHIFTS WILL MONITOR AND MIGHT NEED
TO ADD SLIGHT CHANCES FOR THURSDAY IF MOISTURE DOES BACK INTO THE
NORTHEAST. NO CHANGES NEEDED TO NEXT WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  88  56  91  56 /  10  10   0   0
GALLUP..........................  86  49  87  49 /  10   0   0   0
GRANTS..........................  83  50  87  51 /  10   0   0   0
GLENWOOD........................  92  52  93  57 /   0   0   0   0
CHAMA...........................  73  44  79  42 /  20  20  10  10
LOS ALAMOS......................  81  53  84  54 /  20  20   0  10
RED RIVER.......................  69  42  75  39 /  40  40  20  20
TAOS............................  78  50  85  45 /  20  20  10  10
SANTA FE........................  84  52  86  54 /  20  20   0  10
SANTA FE AIRPORT................  86  54  88  55 /  20  20   0  10
ESPANOLA........................  86  54  92  54 /  20  20   0  10
ALBUQUERQUE HEIGHTS.............  89  63  92  64 /  10  10   0   0
ALBUQUERQUE VALLEY..............  90  59  93  60 /  10  10   0   0
ALBUQUERQUE FOOTHILLS...........  88  61  92  61 /  20  10  10   0
ALBUQUERQUE WEST MESA...........  91  62  95  62 /  10  10   0   0
SOCORRO.........................  90  62  93  62 /  10  10   0   0
SANDIA PARK/CEDAR CREST.........  80  54  85  54 /  30  10  10  10
MORIARTY/ESTANCIA...............  85  50  88  50 /  30  10   0  10
CARRIZOZO.......................  88  59  92  59 /  20  10   0   0
RUIDOSO.........................  79  53  83  53 /  30  30  10  10
RATON...........................  78  51  88  51 /  30  40  10  10
LAS VEGAS.......................  78  54  86  53 /  40  40  10  10
ROY.............................  81  58  86  57 /  20  40  10  10
CLAYTON.........................  85  62  92  61 /  20  40  10  10
SANTA ROSA......................  88  61  93  60 /  20  30   0  10
TUCUMCARI.......................  89  66  96  66 /  20  30   0  10
FORT SUMNER.....................  89  64  93  65 /  20  20   0  10
CLOVIS..........................  90  64  95  64 /  10  20   0  10
PORTALES........................  91  64  96  65 /  10  20   0  10
ROSWELL.........................  92  69  97  67 /  10  10   0  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

49
Hazardous weather outlook, Jun 26, 6:00 AM MDT, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT SUN JUN 26 2005

NMZ001>021-026-271200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
554 AM MDT SUN JUN 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.

.DAY ONE...TODAY

SEVERE THUNDERSTORMS ARE NOT EXPECTED TODAY AND TONIGHT.
HOWEVER...GUSTY MICROBURST WINDS OF 40 TO 50 MPH COULD
OCCUR NEAR THUNDERSTORMS. MOST OF THE THUNDERSTORMS WILL
DEVELOP ACROSS THE EASTERN HALF OF THE STATE WHILE A FEW
STRONG STORMS MAY DEVELOP ACROSS THE NORTHWEST PLATEAU.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER
CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

49

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 3:02 PM MDTSevere Thunderstorm WarningABQSan Miguel59 min
Jun 26, 3:18 PM MDTFlash Flood WarningABQTorrance3 hr
Jun 26, 3:20 PM MDTFlash Flood WarningABQMora3 hr
Jun 26, 3:31 PM MDTSevere Thunderstorm WarningABQGuadalupe, Torrance59 min
Jun 26, 3:35 PM MDTFlash Flood WarningABQSan Miguel3 hr
Jun 26, 3:36 PM MDTSevere Thunderstorm WarningABQMora54 min
Jun 26, 4:29 PM MDTSevere Thunderstorm WarningABQGuadalupe48 min
Jun 26, 5:30 PM MDTSevere Thunderstorm WarningABQLincoln60 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.